Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Feb 21, 2009, 9:46 AM CST for 5 counties in Texas. It took effect at Feb 21, 2009, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2009, 9:46 AM CST (15:46 UTC)
- In effect from
- Feb 21, 2009, 10:00 AM CST
- Expired
- Feb 21, 2009, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Kinney County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 46 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 211546 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 946 AM CST SAT FEB 21 2009 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY... .A COLD FRONT WILL MOVE ACROSS THE SOUTH CENTRAL TEXAS TODAY. NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 MPH AND RELATIVE HUMIDITIES FALLING TO 20 PERCENT WILL RESULT IN FIRE WEATHER CONDITIONS REACHING CRITICAL LEVELS. TXZ183>185-202-203-220000- /O.NEW.KEWX.FW.W.0006.090221T1600Z-090222T0000Z/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE- 946 AM CST SAT FEB 21 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR VAL VERDE...EDWARDS...REAL...KINNEY AND UVALDE COUNTIES. NORTHWEST TO NORTHWEST WINDS OF 20 TO 30 MPH AND RELATIVE HUMIDITIES FALLING TO 20 PERCENT WILL OCCUR BEHIND THE COLD FRONT. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 21, 5:42 AM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Feb 21, 5:42 AM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 542 AM CST SAT FEB 21 2009 .AVIATION... A MVFR STRATUS DECK DEVELOPING AHEAD OF A COLD FRONT WILL IMPACT TAFS SITES FOR A FEW HOURS THIS MORNING. VFR CONDITIONS WILL RETURN BY 17-18Z AS THE FROPA PUSHES ACROSS THE REGION. LIGHT AND VARIABLE WINDS THIS MORNING WILL SHIFT TO NORTHERLY AND INCREASE TO 10 TO 15 KTS BY 15-17Z. TIGHT PRESSURE GRADIENTS ALONG AND BEHIND THE FRONT WILL ENABLE SFC WINDS TO INCREASE TO 15 TO 25 KTS WITH GUSTS TO 30 KTS AFTER 18Z. GUSTS WILL GRADUALLY DIMINISH AROUND SUNSET WITH SUSTAINED WINDS AOB 15 KTS BY 03Z. && .PREV DISCUSSION... /ISSUED 423 AM CST SAT FEB 21 2009/ DISCUSSION... THE COLD FRONT IS CURRENTLY PUSHING ACROSS THE RED RIVER VALLEY AND HAS JUST PASSED LUBBOCK. THIS FRONT WILL PUSH THROUGH OUR AREA BETWEEN 14-20Z WITH BREEZY CONDITIONS BEHIND IT...JUST SHY OF WIND ADVISORY THRESHOLDS. AHEAD OF THE FRONT...PWATS ARE ON THE INCREASE AND SHOWERS ARE FORECAST TO DEVELOP LATER THIS MORNING...MAINLY ALONG AND EAST OF INTERSTATE 35. THUNDERSTORMS ARE POSSIBLE ACROSS OUR SOUTHEASTERN-MOST COUNTIES THIS AFTERNOON AHEAD OF THE FRONT...BUT NO SEVERE STORMS ARE EXPECTED. RAINFALL AMOUNTS TODAY WILL GENERALLY RANGE FROM A TRACE TO ONE TENTH OF AN INCH. A HARD FREEZE IS EXPECTED ACROSS THE HILL COUNTRY TONIGHT...WITH TEMPERATURES HOVERING AROUND FREEZING ALONG THE I-35 CORRIDOR. TEMPERATURES WILL MODERATE SUNDAY AND BEGIN A WARMING TREND GOING INTO MID WEEK. PATCHY FOG AND DRIZZLE ARE FORECAST LATE MONDAY NIGHT INTO TUESDAY AS GULF MOISTURE RETURNS TO THE AREA. ANOTHER COLD FRONT IS FORECAST TO PUSH INTO OUR AREA FRIDAY...BUT IT IS UNCLEAR AT THIS TIME WHERE THE FRONT WILL STALL GIVEN DIFFERENCES IN THE 00Z MEDIUM RANGE MODEL SOLUTIONS. OUR MAX/MIN TEMP NUMBERS ARE VERY CLOSE TO THE NAM MOS THROUGH SUNDAY NIGHT...WHICH ARE GENERALLY ABOVE THE GFS MOS FOR MAX TEMPS AND BELOW THE GFS MOS FOR MIN TEMPS. FIRE WEATHER... NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST THIS AFTERNOON ACROSS THE EDWARDS PLATEAU...INCLUDING VAL VERDE COUNTY. EXTREMELY LOW RELATIVE HUMIDITIES ARE FORECAST SUNDAY ACROSS THE ENTIRE AREA...WITH NEAR CRITICAL FIRE WEATHER CONDITIONS FORECAST SUNDAY AFTERNOON ACROSS THE EDWARDS PLATEAU AND VAL VERDE COUNTY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 36 66 41 69 / 20 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 64 30 65 32 70 / 20 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 64 33 67 36 70 / 20 0 0 0 0 BURNET MUNI AIRPORT 62 30 65 38 68 / 20 0 0 0 0 DEL RIO INTL AIRPORT 68 34 69 40 75 / - 0 0 0 0 GEORGETOWN MUNI AIRPORT 63 31 65 36 69 / 20 0 0 0 0 HONDO MUNI AIRPORT 67 28 69 34 71 / 10 0 0 0 0 SAN MARCOS MUNI AIRPORT 64 32 66 35 70 / 20 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 64 35 64 39 72 / 50 - 0 0 0 SAN ANTONIO INTL AIRPORT 65 33 67 40 70 / 20 0 0 0 0 STINSON MUNI AIRPORT 66 33 67 38 70 / 20 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/25
Hazardous weather outlook, Feb 21, 5:03 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 503 AM CST SAT FEB 21 2009 TXZ171>173-183>194-202>209-217>225-228-221115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 503 AM CST SAT FEB 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST THIS AFTERNOON ACROSS THE EDWARDS PLATEAU...INCLUDING VAL VERDE COUNTY. A COLD FRONT WILL BRING NORTH WINDS OF 15 TO 25 MPH THROUGHOUT MUCH OF THE DAY. RELATIVE HUMIDITIES WILL FALL TO 20 TO 25 PERCENT ACROSS THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... EXTREMELY LOW RELATIVE HUMIDITIES ARE FORECAST SUNDAY ACROSS THE ENTIRE REGION. WINDS WILL APPROACH CRITICAL FIRE WEATHER VALUES SUNDAY AFTERNOON ACROSS THE EDWARDS PLATEAU AND VAL VERDE COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:21 AM CST | Wind Advisory | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 16 more | 11 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.